MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721645
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional product codes: mni, kwq, kwp, mnh, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a depuy sales representative without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes portugal reports an event as follows: it was reported during a verse revision surgery, when the doctor tried to mobilize the head of the screw, it was not possible because it was blocked; even when using the head adjuster instrument to mobilize the head.It was necessary to take out the two screws in order to place the rod.The procedure was completed successfully with a ten (10) minute delay and consequence to the patient.It was noted the revision procedure was necessary due to one of the screws not being in the right place.The original procedure occurred about a month prior in november.This report is for an expedium verse screw.This is report 2 of 2 for (b)(4).This complaint captures the issues during the revision procedure.The need for the revision procedure is captured in related complaint (b)(4).
 
Additional Manufacturer Narrative
Additional product codes: mni, kwq, kwp, mnh, osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a depuy sales representative without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported during a verse revision surgery, when the doctor tried to mobilize the head of the screw, it was not possible because it was blocked; even when using the head adjuster instrument to mobilize the head.It was necessary to take out the two screws in order to place the rod.The procedure was completed successfully with a ten (10) minute delay and consequence to the patient.It was noted the revision procedure was necessary due to one of the screws not being in the right place.The original procedure occurred about a month prior in november.This report is for an expedium verse screw.This is report 2 of 2 for (b)(4).This complaint captures the issues during the revision procedure.The need for the revision procedure is captured in related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 5.5 exp verse screw 6.0 x 45 did not showed any cosmetic anomaly.A dimensional inspection was not performed due to the inaccessibility of the internal components without destruction of the device.A functional test was performed by hand and the screw's head was noted jammed and not able to rotate/move.The complaint condition was able to be replicated.A manufacturing record evaluation was performed for the finished device [283749] number, and no non-conformances were identified.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 5.5 exp verse screw 6.0 x 45 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device.Product code: 199721645.Lot number: 283749.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 10.07.2020.Qty: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 6.0 X 45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13235737
Report Number1526439-2022-00078
Device Sequence Number19903696
Product Code NKB
UDI-Device Identifier10705034442273
UDI-Public(01)10705034442273
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721645
Device Catalogue Number199721645
Device Lot Number283749
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE SCREW 6.0 X 45
Patient SexMale